Alert archive / California / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 4, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 5, 2014, 6:54 PM PDT for Imperial County, Riverside County, California. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2014, 6:54 PM PDT (01:54 UTC)
- Expired
- Jul 5, 2014, 7:30 PM PDT
- In force
- 36 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
Counties Imperial County, CA, Riverside County, CA
The radar
The Yuma radar (KYUX), 127 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 1.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2374 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
603 WUUS55 KPSR 060154 SVRPSR CAC025-065-060230- /O.NEW.KPSR.SV.W.0004.140706T0154Z-140706T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 654 PM PDT SAT JUL 5 2014 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA... EAST CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA... * UNTIL 730 PM PDT * AT 650 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF NICHOLLS WARM SPRINGS...OR 35 MILES SOUTHEAST OF DESERT CENTER...AND MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLYTHE AIRPORT PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS. IN ADDITION TO DAMAGING WINDS...FREQUENT DEADLY LIGHTNING IS OCCURRING. GET TO SHELTER INSIDE OF A STURDY BUILDING. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3379 11486 3369 11456 3341 11479 3348 11498 TIME...MOT...LOC 0154Z 204DEG 18KT 3353 11484 $$ KUHLMAN
2 follow-up statements
295 WWUS55 KPSR 060206 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 706 PM MST SAT JUL 5 2014 CAC025-060214- /O.CAN.KPSR.SV.W.0004.000000T0000Z-140706T0230Z/ IMPERIAL CA- 706 PM PDT SAT JUL 5 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN IMPERIAL COUNTY IS CANCELLED... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3344 11481 3350 11495 3379 11486 3369 11456 TIME...MOT...LOC 0204Z 204DEG 18KT 3358 11482 $$ CAC065-060230- /O.CON.KPSR.SV.W.0004.000000T0000Z-140706T0230Z/ RIVERSIDE CA- 706 PM PDT SAT JUL 5 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR EAST CENTRAL RIVERSIDE COUNTY... AT 700 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF NICHOLLS WARM SPRINGS...OR 10 MILES WEST NORTHWEST OF RIPLEY...MOVING NORTHEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLYTHE AIRPORT PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. && LAT...LON 3344 11481 3350 11495 3379 11486 3369 11456 TIME...MOT...LOC 0204Z 204DEG 18KT 3358 11482 $$ KUHLMAN
025 WWUS55 KPSR 060220 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 720 PM MST SAT JUL 5 2014 CAC065-060230- /O.EXP.KPSR.SV.W.0004.000000T0000Z-140706T0230Z/ RIVERSIDE CA- 720 PM PDT SAT JUL 5 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RIVERSIDE COUNTY WILL EXPIRE AT 730 PM MST... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3344 11481 3350 11495 3379 11486 3369 11456 TIME...MOT...LOC 0220Z 204DEG 18KT 3365 11478 $$ KUHLMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:01 PM PDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 5, 3:01 PM PDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 301 PM MST SAT JUL 5 2014 .UPDATE...UPDATED AVIATION AND FIRE WEATHER DISCUSSION. && .SYNOPSIS... MONSOON MOISTURE WILL REMAIN IN PLACE ACROSS THE REGION THROUGH THE WEEKEND...RESULTING IN SLIGHTLY COOLER TEMPERATURES...HIGHER HUMIDITIES...AND DAILY CHANCES OF SHOWERS AND THUNDERSTORMS. THE THREAT OF SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH NEXT WEEK WITH TEMPERATURES NEARLY NORMAL FOR THE BEGINNING OF JULY. && .DISCUSSION... LATEST SATELLITE IMAGERY SHOWS THAT EARLIER CLOUDINESS CONTINUES TO DISSIPATE...GIVING WAY TO INCREASING INSOLATION AND INSTABILITY. LATEST GPS-IPW AT TEMPE REGISTERED AT 1.8 INCHES...MORE TYPICAL OF A VERY MOIST AUGUST DAY THAN JULY. HOWEVER...EVEN DEEPER MOISTURE EXISTS ACROSS SW AZ DOWNSTREAM OF THE GOC. CONVECTION HAS BEEN MOST CONCENTRATED SO FAR IN THE VICINITY OF AN INVERTED TROUGH ACROSS THE MOJAVE DESERT. WITHIN THE FORECAST AREA...A STRONG CELL EARLIER THIS MORNING ACROSS NORTHERN JTNP PRODUCED HEAVY RAIN AND LOCALIZED FLOODING. MID-TROPOSPHERIC FLOW REMAINS QUITE WEAK BETWEEN THE AFOREMENTIONED INVERTED TROUGH ACROSS SE CA AND AN ELONGATED RIDGE STRETCHING FROM UT INTO SOUTHERN NM. MODELS CONTINUE TO HAVE A DIFFICULT TIME INITIALIZING AND RESOLVING THE MULTIPLE VORTICES AND MOISTURE DISCONTINUITIES ACROSS THE DESERT SOUTHWEST. CONSENSUS AMONG BOTH THE PARAMETERIZED AND CONVECTIVE ALLOWING MODELS IS THAT HIGHEST COVERAGE OF STORMS WILL BE ACROSS THE HIGHER TERRAIN OF AZ. WEAK STEERING FLOW WILL CONSEQUENTLY INHIBIT PROPAGATION AND CONGEALING OUTFLOWS IN THE LOWER DESERTS. NEVERTHELESS...ISOLATED AIR MASS STORMS WILL REMAIN A POSSIBILITY WITH THE AMPLE MOISTURE (BLENDED 150-200% OF NORMAL) ALREADY IN PLACE. GIVEN THE WEAK STEERING FLOW...THE PRIMARY THREAT APPEARS TO BE BRIEF HEAVY RAIN...LOCALIZED FLOODING AND ISOLATED STRONG WINDS. LATEST PAINTBALL AND NEIGHBORHOOD ENSEMBLE PROBABILITIES FROM THE CAMS ALSO SUGGEST THAT PRECIPITATION WILL REMAIN A THREAT ACROSS THE LOWER DESERTS THROUGH LATE EVENING AND OVERNIGHT. THIS IS CERTAINLY A POSSIBILITY GIVEN THE DEEP MOISTURE AND PERSISTENT MCV LIFTING NORTHWARD THROUGH SOUTHERN AZ. && .PREVIOUS DISCUSSION... THE REGION WILL REMAIN UNDER A TYPICAL EARLY JULY MONSOON PATTERN FOR MOST OF THE UPCOMING WEEK...WITH LITTLE DAY TO DAY CHANGE IN THE FORECAST. THERE AREN\T ANY SPECIFIC DAYS THAT STAND OUT AS ACTIVE AND NO OBVIOUS TROUGHS/PV DISTURBANCES EVIDENT FROM ANY OF THE MAJOR MODELS. IN THE SHORT TERM...SUNDAY\S FORECAST WILL BE HEAVILY DEPENDENT UPON WHAT HAPPENS TODAY /HARD TO GET BACK TO BACK ACTIVE DAYS...ALSO UNLIKELY TO GET BACK TO BACK QUIET DAYS IN THIS REGIME/. WILL LEAVE POPS RELATIVELY ELEVATED FOR SUNDAY...THEN TRANSITION INTO A MORE CLIMO-LIKE APPEARANCE FOR MOST OF THE WEEK. WILL NEED TO KEEP AN EYE ON WHAT THE MODELS DO WITH A TROUGH ON TUESDAY. EUROPEAN BRINGS AN H5 WAVE THROUGH NEW MEXICO...INTO SONORA...THEN BACK THROUGH ARIZONA TUESDAY AFTERNOON. WHILE THE ECMWF HAS MAINTAINED THIS SOLUTION FOR AT LEAST 2 CONSECUTIVE RUNS...THE GFS ISN\T NEARLY AS ENTHUSED AND ACTUALLY SUGGESTS SOMEWHAT DRIER AIR WILL MOVE INTO THE AREA FROM THE WEST. NOT GOING TO PUT MUCH STOCK IN EITHER SOLUTION THIS FAR IN ADVANCE SINCE NEITHER SEEM LIKE A LOCK. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...KSDL...AND SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... ISOLATED STORMS EXPECTED ACROSS THE LOWER DESERTS THIS AFTERNOON AND EVENING...WITH MORE NUMEROUS STORMS OVER THE HIGHER TERRAIN AREAS. EVENING/OVERNIGHT STORMS AT AIRFIELDS TOO UNCERTAIN AT THIS TIME TO REFLECT IN THE TAFS...BUT GENERALLY SCT-BKN CLOUD DECKS AOA 9000FT WILL PERSIST DURING THE PERIOD. IF ANY STORMS MANAGE TO FORM THEY WILL BE CAPABLE OF LOCALLY HEAVY RAIN...STRONG OUTFLOWS TO 45KT... WITH SIGNIFICANTLY REDUCED VISIBILITIES AND LOWERED CEILINGS. OTHERWISE...ANTICIPATE LIGHT WINDS AT OR BELOW 10KT AT ALL TAF SITES FROM 03Z THROUGH 18Z SUNDAY MORNING. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... TUESDAY THROUGH SATURDAY... HUMIDITIES ARE ANTICIPATED TO SLOWLY TREND DOWNWARD NEXT WEEK ALONG WITH A SLOW DECLINE OF STORM CHANCES. HOWEVER...ANY GIVEN DAY COULD TURN OUT TO BE QUITE ACTIVE WHICH WOULD REVERSE ANY DOWNWARD HUMIDITY TRENDS. EXPECT A LIGHT WIND REGIME EACH DAY THROUGH THE WEEK...AND GOOD OVERNIGHT RECOVERY MOST LOCATIONS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...HIRSCH PREVIOUS DISCUSSION...LEINS AVIATION...MEYERS FIRE WEATHER...MEYERS/AJ
In the hours before
Special weather statement, Jul 5, 5:30 PM PDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 530 PM MST SAT JUL 5 2014 AZZ025-026-060100- YUMA AZ- 530 PM MST SAT JUL 5 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA UNTIL 600 PM MST AT 525 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF FORTUNA FOOTHILLS...MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... YUMA AND FORTUNA FOOTHILLS... ARABY AND BLAISDELL... SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3270 11466 3278 11435 3256 11432 3253 11456 TIME...MOT...LOC 0029Z 168DEG 8KT 3261 11447 KUHLMAN
Special weather statement, Jul 5, 5:41 PM PDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 541 PM MST SAT JUL 5 2014 AZZ020-025-026-CAZ031-060130- LA PAZ AZ-YUMA AZ-IMPERIAL CA- 541 PM MST SAT JUL 5 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME EAST CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA UNTIL 630 PM MST/630 PM PDT/ AT 538 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 15 MILES SOUTHEAST OF YUMA PROVING GROUND... MOVING WEST AT 5 MPH. WIND GUSTS TO 50 MPH AND LOCALLY DENSE BLOWING DUST ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL YUMA COUNTY... RURAL WESTERN YUMA COUNTY... RURAL SOUTHERN LA PAZ COUNTY... RURAL EASTERN IMPERIAL COUNTY... LAT...LON 3278 11460 3333 11442 3304 11400 3275 11410 TIME...MOT...LOC 0041Z 105DEG 5KT 3295 11421 18
Special weather statement, Jul 5, 6:10 PM PDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
610 PM MST SAT JUL 5 2014
AZZ020-CAZ031-033-060200-
LA PAZ AZ-IMPERIAL CA-
610 PM PDT SAT JUL 5 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
EXTREME SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA
UNTIL 700 PM PDT/700 PM MST/
AT 605 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF MARTINEZ LAKE...MOVING
WEST AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE AREAS OF BLOWING DUST ARE EXPECTED WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL EASTERN IMPERIAL COUNTY...
RURAL SOUTHWESTERN LA PAZ COUNTY...
SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3323 11484 3315 11454 3297 11454 3296 11460
3293 11485
TIME...MOT...LOC 0109Z 092DEG 12KT 3306 11468
KUHLMANLocal storm report, Jul 5, 6:11 PM PDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
611 PM MST SAT JUL 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND GST 4 ESE MARTINEZ LAKE 32.95N 114.41W
07/05/2014 M59 MPH YUMA AZ MESONET
&&
EVENT NUMBER PSR1400064
MOSpecial weather statement, Jul 5, 6:30 PM PDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
630 PM MST SAT JUL 5 2014
AZZ024-060215-
GILA AZ-MARICOPA AZ-
630 PM MST SAT JUL 5 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 715 PM MST
AT 624 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR SYCAMORE CREEK...MOVING SOUTHWEST AT 5 MPH.
OTHER THUNDERSTORMS EXTENDED FROM EAST OF SUNFLOWER TO THE NORTHERN
PORTION OF LAKE ROOSEVELT.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
ADDITIONALLY...GUSTY WINDS AHEAD OF THE STORMS WILL AFFECT ROOSEVELT
LAKE...APACHE LAKE...AND THE BALLANTINE TRAILHEAD AREAS.
IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.
LAT...LON 3397 11141 3391 11127 3380 11115 3377 11101
3373 11096 3351 11133 3398 11173 3401 11167
3400 11151 3402 11143
TIME...MOT...LOC 0129Z 033DEG 3KT 3397 11153
WOODALLSpecial weather statement, Jul 5, 6:50 PM PDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 650 PM MST SAT JUL 5 2014 CAZ031>033-060215- RIVERSIDE CA-IMPERIAL CA- 650 PM PDT SAT JUL 5 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME NORTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA EAST CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA UNTIL 715 PM PDT AT 645 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF PALO VERDE...MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... RIPLEY... NICHOLLS WARM SPRINGS... BLYTHE AIRPORT... SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3378 11483 3359 11455 3336 11485 3348 11501 TIME...MOT...LOC 0150Z 226DEG 23KT 3351 11483 KUHLMAN
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:56 PM PDT | Blowing Dust Advisory | PSR | 3 hr | |
| Jul 5, 7:02 PM PDT | Special Weather Statement | PSR | Riverside | 28 min |
| Jul 5, 7:34 PM PDT | Special Weather Statement | PSR | Riverside | 26 min |
| Jul 5, 7:48 PM PDT | Areal Flood Advisory | PSR | Riverside | 117 min |
Nearby
Severe Thunderstorm Warnings in California, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.